Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 89, NWS Atlanta, GA

May 9, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 9, 2024, 2:53 AM EDT for 4 counties in Georgia. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 2:53 AM EDT (06:53 UTC)
Expired
May 9, 2024, 3:45 AM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barrow County, GA, Forsyth County, GA, Hall County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 2:55 AM EDTTSTM WND DMG1 W Flowery Branch, GAEM reported tree down at McEver Rd and Pine Cir.
May 9, 3:00 AM EDTTSTM WND DMG1 Ese Road Atlanta-Lani, GAEM reported tree down at Tranquility Dr and Hwy 53.
May 9, 3:00 AM EDTTSTM WND DMG2 Ne Road Atlanta-Lanie, GAEM reported tree down at Tanners Mill Cir and Sherman Allen Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 11:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS52 KFFC 090653
SVRFFC
GAC013-117-139-157-090745-
/O.NEW.KFFC.SV.W.0089.240509T0653Z-240509T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
253 AM EDT Thu May 9 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Barrow County in north central Georgia...
  Northeastern Forsyth County in north central Georgia...
  Hall County in north central Georgia...
  Central Jackson County in northeastern Georgia...

* Until 345 AM EDT.

* At 252 AM EDT, a severe thunderstorm was located over Oakwood, or
  near Gainesville, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gainesville, Jefferson, Commerce, Buford, Braselton, Flowery
  Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
  Gillsville, Talmo, Candler, Peach State Speedway, Thompsons Mill,
  Chateau Elan, Aqualand Park, Chestatee, and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3429 8360 3426 8358 3426 8354 3424 8350
      3408 8353 3403 8372 3408 8384 3412 8382
      3410 8387 3421 8411 3434 8398 3433 8396
      3435 8397 3442 8390
TIME...MOT...LOC 0652Z 297DEG 28KT 3424 8391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
643 
WWUS52 KFFC 090710
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
310 AM EDT Thu May 9 2024

GAC117-090720-
/O.CAN.KFFC.SV.W.0089.000000T0000Z-240509T0745Z/
Forsyth GA-
310 AM EDT Thu May 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3429 8360 3426 8358 3426 8354 3424 8350
      3408 8353 3403 8372 3408 8384 3412 8382
      3410 8387 3419 8398 3428 8386 3437 8379
TIME...MOT...LOC 0710Z 295DEG 31KT 3417 8372 

$$

GAC013-139-157-090745-
/O.CON.KFFC.SV.W.0089.000000T0000Z-240509T0745Z/
Barrow GA-Hall GA-Jackson GA-
310 AM EDT Thu May 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHWESTERN BARROW...SOUTHERN HALL AND CENTRAL JACKSON
COUNTIES...

At 310 AM EDT, a severe thunderstorm was located over Talmo, or 7
miles west of Jefferson, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Gainesville, Jefferson, Commerce, Braselton, Flowery Branch, Oakwood,
Maysville, Arcade, Hoschton, Pendergrass, Gillsville, Talmo, Candler,
Peach State Speedway, Thompsons Mill, Chateau Elan, Chestnut
Mountain, and Road Atlanta-Lanier Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3429 8360 3426 8358 3426 8354 3424 8350
      3408 8353 3403 8372 3408 8384 3412 8382
      3410 8387 3419 8398 3428 8386 3437 8379
TIME...MOT...LOC 0710Z 295DEG 31KT 3417 8372 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:21 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 9, 1:21 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
121 AM EDT Thu May 9 2024

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 242 PM EDT Wed May 8 2024

A nearly stationary frontal boundary currently extends from S New
England SW to near Kansas City. Scattered to numerous thunderstorms
extend across NC and TN to MO in a very moist and unstable warm
sector. A few discrete strong to severe storms have also fired
across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with
stronger short waves and/or lows well to the N. However,
disturbances farther S continue to force convection in the juicy
environment.

Models continue to indicate a shortwave dropping SE across N GA late
tonight. Many high resolution models bring thunderstorms S later
tonight into an environment with MUCAPES of 2000 J/kg or higher and
effective shear values of 30-40 knots. This should continue to
support strong to severe thunderstorms, with wind and hail the main
threats. There will also be a risk of isolated tornadoes, mainly
across the extreme N. Heavy rainfall will also be a threat, as storm
motion will likely nearly parallel the orientation of the axis of
storms.

As these storms continue to progress S, some guidance weakens them
late tonight and early Thu. However, this solution is highly
uncertain given the continuing instability and shear across the
area. Even if these storms do weaken, there will likely be a
lingering boundary formed by the cool pool leftover from the storms
that will act as an additional focusing mechanism for storm
redevelopment later in the day on Thu. Instability and shear near
and S of the old outflow boundary will be high. The greatest
uncertainty with this feature will revolve around how stable the air
is N of the old outflow boundary and how that limits convection
initiation farther to the N.

A potent shortwave will move across the S portion of the area late
Thu night and into Fri, supporting more strong to severe
thunderstorms across the S portion of the area. The S boundary of
the cool pool will likely help focus these storms. Due to the slow
advancement of a cold front to the S and the E storm motion along a W-
E aligned line of storms, locally heavy rainfall is definitely
possible.

SEC

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 242 PM EDT Wed May 8 2024

Highlights:

-Shower and thunderstorm activity continues on Friday mainly for the
southern two-thirds of the forecast area.

-Drier weather briefly returns this weekend before rain makes
another appearance early next week.

Latest hi-res guidance is coming into better agreement with bringing
an MCS originating in East TX across the Southeast states Thursday
night through early Friday morning. With decent instability,
another surge of moisture (PWs surging between 1-2" range) and
plenty of shear another early morning wind threat Friday morning
(start of the long term period) will be possible for areas I-20
southward. As stated in previous forecast discussions, guidance
tends to struggle with exact placement and evolution of MCS
features thus there are a few uncertainties with regards to the
exact path of this overnight/early morning MCS. Additionally, what
occurs Friday morning will impact what occurs for the remainder
of the day -- i.e. redevelopment across the southeast in the
vicinity of the southward moving cold front or lack of development
due to a 'worked over' environment. In addition to the severe
threat localized flooding will also be a concern given multiple
rounds of active weather in the short term and the start of the
long term period. Will continue to monitor in later forecast
updates.

Otherwise, a cold front that will be situated across North GA will
continue migrating southward as a shortwave to our north swings
eastward. This will act to gradually bring any shower or
thunderstorm activity to an end by Friday evening. A brief period of
dry and slightly cooler weather is expected this weekend as we
return to northwest flow aloft. Rain chances look to return to the
region next week as another low pressure system developing in the
Southern Plains moves eastward.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 116 AM EDT Thu May 9 2024

Thunderstorms currently to the north will continue to sag
southward tonight. Progress has slowed a little, so have adjusted
the timing back one hour for the tempo group. Line that moves
through close to 11-12Z will have the potential for severe
storms. Upped the gusts to 45kt. A brief period of shra possible
on the back side of the line, but quick clearing of precip
thereafter. SCT cu for the remainder of the afternoon. Winds will
remain on the west side.

//ATL Confidence...06Z Update...
Med-high confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  80  51  77 /  20  20   0   0
Atlanta         65  79  54  77 /  20  20   0   0
Blairsville     57  70  45  69 /  10  10   0   0
Cartersville    61  77  49  76 /  10  10   0   0
Columbus        68  84  57  79 /  60  50   0   0
Gainesville     65  78  52  75 /  10  10   0   0
Macon           67  82  55  79 /  30  30   0   0
Rome            62  77  50  78 /  10  10   0   0
Peachtree City  63  80  52  78 /  20  20   0   0
Vidalia         71  85  60  80 /  30  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SEC
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, May 8, 10:03 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1003 PM EDT Wed May 8 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1003 PM EDT Wed May 8 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Thunderstorms are currently pushing eastward into north Georgia.
They are producing damaging wind gusts, hail, and locally heavy
rainfall. Isolated tornadoes will also be possible in the far
northern tier. A Tornado Watch is in effect in this area until
midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Periods of thunderstorm activity will continue in the region through
Friday ahead of a cold front. The highest risk of severe weather
will shift southward through Friday morning. Damaging wind gusts,
large hail, and a couple of brief tornadoes are all possible. In
addition, locally heavy rainfall is expected as storm motion
parallels the orientation of storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 8, 11:43 PM EDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1143 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Hail             3 NNW North Georgia Spe 34.73N 84.85W
05/08/2024  M1.00 Inch       Murray             GA   Amateur Radio

            1 inch hail at Tibbs Bridge Rd and New Hope
            Rd.

&&
Local storm report, May 8, 11:45 PM EDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1145 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     Tstm Wnd Dmg     2 NNE North Georgia Spe 34.72N 84.82W
05/08/2024                   Murray             GA   Emergency Mngr

            Tree down at Gudger Rd and Hwy 225 S.

&&
Local storm report, May 8, 11:48 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1148 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     Flash Flood      3 SSW Rocky Face        34.77N 85.05W
05/08/2024                   Whitfield          GA   Emergency Mngr

            Vehicle overturned and filled with water at
            Utility rd and Miracle Dr.

&&
Special weather statement, May 9, 1:49 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 AM EDT Thu May 9 2024

GAZ023>025-027-090645-
Madison GA-Banks GA-Hall GA-Jackson GA-
149 AM EDT Thu May 9 2024

...Strong thunderstorms will impact portions of Banks, northern Hall,
northeastern Jackson and Madison Counties through 245 AM EDT...

At 148 AM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to near Royston, and moving southeast
at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Commerce, Homer, Danielsville, Lula, Maysville,
Nicholson, Ila, Gillsville, Pocataligo, Pinefield Crossroads, Paoli,
Murrayville, Banks Crossing, and Apple Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
      3425 8327 3424 8317 3427 8311 3426 8312
      3423 8308 3417 8310 3415 8306 3409 8302
      3409 8337 3439 8398 3440 8397 3441 8398
      3442 8397 3444 8339
TIME...MOT...LOC 0548Z 299DEG 13KT 3432 8378 3429 8305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 2:18 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 AM EDT Thu May 9 2024

GAZ013-014-021>023-090645-
Hall GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
218 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northeastern
Cherokee, Forsyth, Dawson, southwestern Hall and southeastern Pickens
Counties through 245 AM EDT...

At 218 AM EDT, a strong thunderstorm was near Lathemtown, or 11 miles
east of Canton, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cumming, Dawsonville, Ball Ground, Free Home, Buffington,
Dougherty, Drew, Coal Mountain, Hightower, Juno, Matt, Aqualand Park,
Silver City, Chestatee, Oscarville, Hollis Lathem Reservoir,
Holbrook, Lathemtown, and Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.

&&

LAT...LON 3446 8410 3434 8389 3418 8395 3415 8402
      3417 8406 3412 8411 3417 8426 3419 8426
      3419 8431 3424 8447 3454 8422
TIME...MOT...LOC 0618Z 299DEG 27KT 3429 8430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 2:45 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT Thu May 9 2024

GAZ014-022>025-034-035-090730-
Banks GA-Hall GA-Jackson GA-Dawson GA-Barrow GA-Forsyth GA-
Gwinnett GA-
245 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Barrow,
northern Forsyth, northeastern Gwinnett, southwestern Banks,
southeastern Dawson, Hall and central Jackson Counties through 330 AM
EDT...

At 245 AM EDT, a strong thunderstorm was over Oscarville, or 8 miles
southwest of Gainesville, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Winder, Jefferson, Commerce, Cumming, Sugar Hill,
Buford, Braselton, Flowery Branch, Oakwood, Maysville, Hoschton,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Drew, Chateau
Elan, and Buford Dam-Lake Lanier Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3422 8342 3400 8374 3421 8424 3444 8396
TIME...MOT...LOC 0645Z 297DEG 28KT 3423 8396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 8, 9:07 PM EDTSpecial Weather StatementFFCDade23 min
May 8, 9:14 PM EDTTornado WarningFFCDade, Walker31 min
May 8, 9:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield49 min
May 8, 9:59 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker31 min
May 8, 10:07 PM EDTTornado WarningFFCDade, Walker23 min
May 8, 10:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker65 min
May 8, 10:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield48 min
May 8, 10:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
May 8, 10:43 PM EDTTornado WarningFFCGilmer, Murray, Whitfield32 min
May 8, 10:51 PM EDTTornado WarningFFCMurray, Walker, Whitfield24 min
May 8, 11:01 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
May 8, 11:11 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Murray64 min
May 8, 11:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Murray, Walker, Whitfield62 min
May 8, 11:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
May 8, 11:16 PM EDTTornado WarningFFCGilmer, Murray, Whitfield22 min
May 8, 11:31 PM EDTSpecial Weather StatementFFCCatoosa, Dade29 min
May 8, 11:56 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union49 min
May 8, 11:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Gilmer, Lumpkin, Union47 min
May 9, 12:02 AM EDTFlash Flood WarningFFCGilmer, Murray6 hr
May 9, 12:02 AM EDTFlash Flood Warning Considerable damage threatFFCMurray, Whitfield8 hr
May 9, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Gordon, Murray50 min
May 9, 12:27 AM EDTTornado Warning Tornado observedConsiderable damage threatFFCChattooga, Walker48 min
May 9, 12:32 AM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, Union, White43 min
May 9, 12:51 AM EDTFlash Flood Warning Considerable damage threatFFCGilmer, Murray8 hr
May 9, 12:52 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens38 min
May 9, 1:05 AM EDTSevere Thunderstorm WarningFFCBanks, Hall40 min
May 9, 1:06 AM EDTSevere Thunderstorm WarningFFCGordon, Walker, Whitfield39 min
May 9, 1:25 AM EDTSevere Thunderstorm WarningFFCChattooga, Walker50 min
May 9, 1:43 AM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield32 min
May 9, 1:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Madison56 min
May 9, 2:11 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker49 min
May 9, 2:18 AM EDTSpecial Weather StatementFFCDawson, Forsyth27 min
May 9, 2:42 AM EDTFlash Flood WarningFFCDawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more7 hr
May 9, 2:45 AM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson45 min
May 9, 3:18 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe42 min
May 9, 3:52 AM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes38 min
May 9, 4:10 AM EDTRiver Flood WarningFFCWhitfield92 min
May 9, 4:14 AM EDTRiver Flood WarningFFCGilmer7 hr
May 9, 4:23 AM EDTSpecial Weather StatementFFCBarrow37 min
May 9, 4:25 AM EDTRiver Flood WarningFFCGilmer9 hr
May 9, 4:30 AM EDTRiver Flood WarningFFCGilmer10 hr
May 9, 4:38 AM EDTRiver Flood WarningFFCWhitfield42 hr
May 9, 4:44 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe46 min
May 9, 5:10 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes38 min
May 9, 5:35 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
May 9, 5:43 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield62 min
May 9, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union44 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield44 min
May 9, 6:42 AM EDTRiver Flood WarningFFCMurray13 hr
May 9, 6:55 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White55 min
May 9, 7:01 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more44 min
May 9, 7:29 AM EDTSpecial Weather StatementFFCBanks, Hall31 min
May 9, 7:33 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall42 min
May 9, 7:38 AM EDTRiver Flood WarningFFCDade28 hr
May 9, 7:42 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more48 min
May 9, 7:58 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Hall, Jackson, Madison47 min
May 9, 8:01 AM EDTRiver Flood WarningFFCGilmer, Pickens21 days
May 9, 8:24 AM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton51 min
May 9, 8:33 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee27 min
May 9, 9:05 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Wilkes40 min
May 9, 9:06 AM EDTSpecial Weather StatementFFCHeard39 min
May 9, 9:59 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
May 9, 10:10 AM EDTSpecial Weather StatementFFCMuscogee35 min
May 9, 10:13 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington32 min
May 9, 10:36 AM EDTSevere Thunderstorm WarningFFCTalbot, Taylor24 min
May 9, 10:40 AM EDTSpecial Weather StatementFFCHarris35 min
May 9, 10:43 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot32 min
May 9, 10:54 AM EDTRiver Flood WarningFFCChattooga20 hr
May 9, 11:05 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard40 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor29 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot29 min
May 9, 11:44 AM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Meriwether37 min
May 9, 12:12 PM EDTSpecial Weather StatementFFCBleckley, Houston48 min
May 9, 12:20 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield42 hr
May 9, 12:22 PM EDTSpecial Weather StatementFFCSchley23 min
May 9, 12:30 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Webster45 min
May 9, 12:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs43 min
May 9, 12:33 PM EDTTornado WarningFFCMacon, Marion, Schley, Sumter27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.